Texas, 2006Damaging Wind in Texas, July 23, 2006
July 23, 2006 · NWS CRP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 23, 4:48 PM CST, 42 minutes earlier.
Area forecast discussion, Jul 23, 4:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 PM CDT SUN JUL 23 2006
.UPDATE...KCRP RADAR WAS SHOWING A CONTINUED INCREASE IN COVERAGE
OF CONVECTION ACROSS THE NRN ZONES. THE CONVECTION WAS BEING AIDED
BY THE QUASI-STATIONARY FNTL BNDRY DRAPED JUST TO THE NORTH OF
THIS CONVECTION ACROSS THE EWX CWA. LAPS WAS SHOWING CAPES AS HIGH
AS 3000 J/KG ACROSS THE NRN ZONES. THE WBZ WAS STILL VERY HIGH AND SO
THE MAIN THREAT WL BE FROM PULSE DOWNBURST WINDS AS THESE STRONG
CORES DESCEND. EXPECT THE CONVECTION TO LINGER THROUGH THE EVENING
HOURS ESPECIALLY WITH THE ABUNDANT CAPE...WK FORCING FROM THE FNTL
BNDRY TO OUR NORTH AND THE CONTINUED BOUNDARY INTERACTION WITH
OUTFLOWS AND THE SEABREEZE. AS A RESULT...BUMPED UP POPS TO CHC
ACROSS THE NRN TWO-THIRDS OF THE CWA. WL MAINTAIN THE SLIGHT CHC
POPS ACROSS THE SOUTHEAST COASTAL BEND AS THIS AREA WL REMAIN A
BIT DRIER AND MORE STABLE. MOST OF THE CONVECTION WL DISSIPATE
BY MIDNIGHT. DECIDED TO LOWER THE WINDS AND SEAS FOR TNT GIVEN
THE FLAT GRADIENT.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MB
Hazardous weather outlook, Jul 23, 10:28 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1128 AM CDT SUN JUL 23 2006
GMZ230-235-250-255-270-275-TXZ229>234-239>247-241100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1128 AM CDT SUN JUL 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH WILL RESULT IN
NUISANCE PONDING OF WATER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AS A WEAK UPPER LEVEL
DISTURBANCE WILL REMAIN OVER THE REGION. BETTER CHANCES FOR RAIN
WILL OCCUR TUESDAY AND WEDNESDAY AS A TROPICAL WAVE OVER THE
SOUTHERN GULF OF MEXICO MOVES NORTH INTO THE COASTAL BEND. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE COASTAL PLAINS AND
EASTERN RIO GRANDE PLAINS TUESDAY INTO WEDNESDAY. THE MAIN THREAT
FROM THIS ACTIVITY WILL BE HEAVY RAIN. SOME AREAS MAY EXPERIENCE
EXCESSIVE RAINFALL BY WEDNESDAY LEADING TO ISOLATED FLOODING
PROBLEMS. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/TMT/BB
In the hours before
Special weather statement, Jul 23, 5:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT SUN JUL 23 2006
TXZ234-232345-
VICTORIA-
601 PM CDT SUN JUL 23 2006
...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INEZ...OR 11 MILES NORTHEAST OF VICTORIA...
MOVING SOUTHWEST AT 5 MPH.
THIS STORM WILL BE NEAR...
TELFERNER BY 635 PM CDT.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL CONTINUE
WITH THIS STORM.
JR
Thunderstorm Wind, La Salle
- When
- July 23, 5:30 PM CST
- Where
- La Salle County, Encinal
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.033, -99.350
A thunderstorm produced microburst over the city of Encinal. Broadcast media, from nearby Laredo, reported a large aluminum section of roof from an old school building in Encinal was blown off and carried downwind roughly one block into a house. One telephone pole was also split in half by the section of roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 23, 20061 death · 1 event
- Wildfire in California, July 23 to 31, 2006$4.9 million · 1 event
- Wildfire in California, July 23 to 31, 2006$4.5 million · 1 event
- Lightning Strike in Florida, July 23, 2006$200,000 · 1 event
- Wildfire in California, July 23 to 30, 20065 injured · 1 event
- Wildfire in California, July 23 to 26, 20063 injured · 1 event
- Flash Flood in Texas, July 23, 2006$25,000 · 1 event
- Tornado in California, July 23, 2006$25,000 · F0 · 1 event
- Hail in New York, July 23, 2006$20,000 · 1 in hail · 2 events
- Lightning Strike in Texas, July 23, 2006$20,000 · 1 event
- Tornadoes and Damaging Wind in North Carolina, July 23, 2006$15,000 · F0 · 3 events
- Lightning Strike in Montana, July 23, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527301.